Hail, Cleburne
- When
- May 7, 7:16 AM CST
- Where
- Cleburne County, 4 mi E of Heber Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.500, -91.959
Warm, humid air and an area of low pressure aloft contributed to isolated severe weather on the 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Warm, humid air and an area of low pressure aloft contributed to isolated severe weather on the 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 5:23 AM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 623 AM CDT SAT MAY 7 2011 .AVIATION... VFR CONDS EXPECTED. A WEAK IMPULSE IS MOVING ACROSS NRN AR THIS MORNING AND SPARKING A FEW SHOWERS AND THUNDERSTORMS. THESE STORMS ARE ALREAY OUT OF KHRO AND WILL BE OUT OF KBPK BY 1215-1230Z. WINDS WILL BE GUSTY THIS AFTERNOON AND THEN DIE OFF AROUND SUNSET. && .PREV DISCUSSION... /ISSUED 315 AM CDT SAT MAY 7 2011/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION TODAY WITH SHORT WAVE...THEN ANY OTHER CHANCES OF RAIN THROUGH THE PERIOD. AREA RIVER FLOODING CONTINUES BUT DUE TO LOW CHANCES OF EXPECTED RAIN...LEVELS ARE EXPECTED TO SLOWLY LOWER. CURRENTLY A WEAK COLD FRONT WAS OVER KS TO A SURFACE LOW OVER THE UPPER PLAINS. RETURN FLOW TO NORTH TX THROUGH OK TO KS SHOWED DEW POINT TEMPS REACHING THE 50S TO LOWER 60S. 00Z KLZK SOUNDING REMAINED QUITE DRY WITH A PRECIP WATER VALUE OF 0.48 INCHES WITH A LIGHT VEERING PROFILE SURFACE TO 5K FT. UPPER LEVEL FLOW WAS W TO NW OVER THE PLAINS DID SHOW A SHORT WAVE OVER THE CENTRAL PLAINS IN EASTERN KS AND W MO...AND WAS DEVELOPING ISOLATED CONVECTION. SHORT TERM...TODAY THROUGH TUESDAY NIGHT SEVERAL ROADS ACROSS EASTERN ARKANSAS REMAIN FLOODED DUE TO HIGH WATER. MANY RIVERS ARE IN OR REACHING MAJOR FLOOD LEVELS AND ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT WEEK OR MORE. PLEASE REFER TO FLOOD STATEMENTS OR WARNINGS. MODELS ARE CONSISTENT WITH BRINGING A SURFACE LOW AND SHORT WAVE ACROSS OK TO NORTHERN AR AND THEN OFF TO THE NE TODAY. CURRENT FORECAST HAS SLIGHT TO LOW CHANCES OF CONVECTION OVER PARTS OF NORTHERN AR AND WILL KEEP THIS. THREAT FOR STRONG TO SEVERE STORMS IS EXPECTED TO REMAIN LOW. THE WEAK COLD FRONT SAGS TO NORTHERN AR LATER TODAY...BUT BECOMES STALLED OVER THE AREA TONIGHT AND WASHES OUT. ON SUNDAY AS THE UPPER RIDGE BUILDS IN FROM THE WEST AND SOUTH SURFACE WIND REESTABLISHES ITSELF AND TAKES THE FRONT BACK NORTH AS A WARM FRONT. TEMPS WILL WARM SIGNIFICANTLY SUNDAY AND INTO NEXT WEEK. MODELS SHOW VERY LOW QPF WITH THE BOUNDARY AND DUE TO THE CAPPING UPPER RIDGE AND LACK OF UPPER ENERGY...WILL KEEP DRY THROUGH EARLY NEXT WEEK. LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT... SOME UNCERTAINTY EXISTS IN THE LONG TERM FCST AS MODELS DIFFER GREATLY ON HOW QUICK TO BREAK DOWN THE BOOMING RIDGE THAT WILL BE CENTERED OVER THE STATE EARLY IN THE WORK WEEK. THE GFS AND ITS ENSEMBLE BRETHREN ARE MUCH FASTER THAN THE ECMWF IN MOVING A SHRTWV INTO THE CEN PART OF THE COUNTRY AND BREAKING DOWN THE RIDGE. THE FASTER GFS SOLUTION SWEEPS A COLD FRONT THROUGH THE STATE BEGINNING LATE WED NIGHT WHILE THE SLOWER ECMWF DOES NOT BRING THE FRONT INTO THE STATE UNTIL FRIDAY. GOING FCST HAS HIGHEST POPS ON THU WITH SLIGHT CHCS LINGERING INTO FRI. WILL NOT TOUCH WED NIGHT/THU POPS FOR NOW...BUT WILL BUMP UP THU NIGHT - FRI NIGHT POPS TO LEND CREDENCE TO THE SLOWER ECMWF SOLUTION. BELIEVE THE KNOWN GFS BIAS OF EJECTING SW CONUS UPR LOWS TOO FAST WILL COME TO FRUITION AGAIN AND HAVE TRENDED THE OVERALL FCST TOWARD THE ECMWF...WHICH GIVES A BIT OF A BUMP TO TEMPS LATE IN THE WEEK IN ADDITION TO AFOREMENTIONED POP CHGS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 81 61 84 66 / 40 10 10 10 CAMDEN AR 85 64 87 67 / 10 10 10 10 HARRISON AR 80 61 85 66 / 50 10 10 10 HOT SPRINGS AR 84 63 86 67 / 10 10 10 10 LITTLE ROCK AR 84 63 86 66 / 10 10 10 10 MONTICELLO AR 85 63 87 67 / 10 10 10 10 MOUNT IDA AR 84 63 86 67 / 10 10 10 10 MOUNTAIN HOME AR 80 61 84 65 / 50 10 10 10 NEWPORT AR 81 61 84 66 / 40 10 10 10 PINE BLUFF AR 84 63 86 67 / 10 10 10 10 RUSSELLVILLE AR 83 62 85 66 / 10 10 10 10 SEARCY AR 82 62 85 66 / 20 10 10 10 STUTTGART AR 84 63 86 67 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT MAY 7 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD ROAD CLOSURES AND FLOODING WILL CONTINUE AS MANY RIVERS CONTINUE TO RISE AND STANDING WATER ELSEWHERE IS VERY SLOW TO RECEDE. MANY CREEKS AND RIVERS REMAIN OUT OF THEIR BANKS ACROSS THE STATE TODAY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. SHOWERS AND A FEW THUNDERSTORMS WILL BE SEEN OVER MAINLY NORTHERN ARKANSAS THIS MORNING. A FEW OF THE THUNDERSTORMS COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER FLOODING WILL CONTINUE...ESPECIALLY IN THE EAST...FOR THE NEXT SEVERAL DAYS. SOME RIVERS ARE NOT EXPECTED TO CREST UNTIL EARLY NEXT WEEK WHICH MEANS WATER WILL CONTINUE TO RISE OVER THE NEXT SEVERAL DAYS. INDIVIDUALS ARE ENCOURAGED TO CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS. WITH A LARGE AREA OF HIGH PRESSURE OVER THE AREA...ANY RAIN CHANCES WILL BE SMALL THROUGH THE EXTENDED PERIOD. SMALL CHANCES OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED SATURDAY...WEDNESDAY...AND THURSDAY. A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY...BUT A WARMING TREND WILL CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 516 AM CDT SAT MAY 7 2011 ARZ012-021-022-071100- JOHNSON AR-NEWTON AR-POPE AR- 516 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...CENTRAL POPE AND SOUTHERN NEWTON COUNTIES UNTIL 600 AM CDT... AT 516 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICH KNOB...OR 11 MILES WEST OF SAND GAP... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SAND GAP... ROSETTA... MOORE... MINERAL SPGS REC AREA... DILLEN... BROOMFIELD... BERTHA... WAYTON... SWAIN... SIMPSON... TREAT... SCOTTSVILLE... PELSOR... PARTHENON... NAIL... LURTON... LONG POOL... HAGARVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3588 9295 3540 9300 3560 9340 3598 9332 TIME...MOT...LOC 1016Z 284DEG 21KT 3566 9325 BJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
523 AM CDT SAT MAY 7 2011
ARZ003-012-071110-
BOONE AR-NEWTON AR-
523 AM CDT SAT MAY 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND BOONE
COUNTIES UNTIL 615 AM CDT...
AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF GEORGE...OR 6 MILES NORTH OF
LOST VALLEY SP...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... HARRISON... WININGTON...
WILLIS... WESTERN GROVE... VALLEY SPRINGS...
SELF... ROBERSON HOLLOW... RED BANK...
PRUITT... PIERCETOWN... OMAHA...
OLVEY... MYRTLE... LEAD HILL...
JASPER... ERBIE... DIAMOND CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3650 9288 3615 9292 3612 9292 3611 9293
3586 9295 3599 9345 3608 9344 3609 9347
3613 9346 3614 9330 3649 9331 3650 9330
TIME...MOT...LOC 1023Z 285DEG 32KT 3610 9334
BJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 554 AM CDT SAT MAY 7 2011 ARZ003>005-012-013-022-023-071140- BAXTER AR-BOONE AR-MARION AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR- 554 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...NORTHWESTERN BAXTER...MARION...NORTHEASTERN POPE...EASTERN NEWTON...SEARCY AND EASTERN BOONE COUNTIES UNTIL 645 AM CDT... AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WILLIS TO PEDESTAL ROCKS...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... YELLVILLE... MARSHALL... ZACK... WOOLUM... WITTS SPRING... WININGTON... WESTERN GROVE... WATTS... SOLO... SMYRNA... SAINT JOE... RUSH... ROCKY HILL... PYATT... PRICE PLACE... POINT PETER... OZARK ISLE... MT EVANS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3650 9246 3546 9252 3557 9301 3650 9291 TIME...MOT...LOC 1054Z 270DEG 34KT 3636 9292 3572 9297 BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 643 AM CDT SAT MAY 7 2011 ARZ005-013>015-023-024-071225- BAXTER AR-CLEBURNE AR-IZARD AR-SEARCY AR-STONE AR-VAN BUREN AR- 643 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IZARD...EASTERN VAN BUREN...EXTREME SOUTHERN BAXTER...WESTERN CLEBURNE...WESTERN STONE AND EASTERN SEARCY COUNTIES UNTIL 730 AM CDT... AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR STYLES MTN...OR 12 MILES NORTH OF CLINTON...MOVING EAST AT 25 MPH. SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER...GUSTY WINDS TO 35 MPH AND HEAVY RAIN IS EXPECTED WITH THIS STORM. ALSO FREQUENT DANGEROUS LIGHTNING WILL BE SEEN. THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN VIEW... GREERS FERRY LAKE... FAIRFIELD BAY... CLINTON... THOLA... SHIRLEY... OLD LEXINGTON... LUBER... GREERS FERRY... FIFTY SIX... FAIRFIELD BAY MARINA... FAIRBANKS... ELBA... CHOCTAW REC AREA... CHOCTAW... BLANCHARD SPGS CAVERN... TWIN CREEK... TURKEY CREEK... LAT...LON 3597 9203 3540 9209 3547 9252 3602 9248 TIME...MOT...LOC 1142Z 277DEG 24KT 3575 9244 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 726 AM CDT SAT MAY 7 2011 ARZ013-014-016-023>025-033-071310- CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-SEARCY AR-STONE AR-VAN BUREN AR-WHITE AR- 726 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN... CLEBURNE...WHITE...SOUTHERN STONE...SOUTHEASTERN SEARCY... SOUTHWESTERN INDEPENDENCE AND SOUTHWESTERN JACKSON COUNTIES UNTIL 815 AM CDT... AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHIRLEY...OR NEAR FAIRFIELD BAY...MOVING SOUTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SEARCY... MELROSE... HEBER SPRINGS... GREERS FERRY LAKE... FAIRFIELD BAY... THOLA... STEPROCK... SHIRLEY... ROCKY HILL... PLEASANT PLAINS... PANGBURN... OLD LEXINGTON... OIL TROUGH... LUBER... KENSETT... JUDSONIA... HIGGINSON... GREERS FERRY DAM... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3563 9142 3511 9165 3575 9266 3598 9249 TIME...MOT...LOC 1226Z 298DEG 45KT 3562 9225 62
The Little Rock radar (KLZK), 79 km away, was scanning. The volume nearest the first event began at 13:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307636.